I was recently prescribed Duac Cream for a few pimples I had on my cheeks. There were barely any there to begin with but I was tired of having them regularly so I went to a dermatologist to see what he could do. He gave me duac cream to put on the area and after three nights of using it my face has broken out in what looks to be Papulopustular rosacea. Except only the tiny tiny red bumps type which feels rough,like sand paper.My skin feels burnt and is tight and dry, with all these tiny bumps and a huge red patch. I don't know what do to. I stopped using duac. My sister who has had this type of rosacea before told me a cream she uses now that keeps her under control. I have now ordered it. I am wondering is it possible that a low dosage of roaccutane can help heal the bumps and redness? because VitA is a healer. As well as using this cream my sister told me about. I have been on roaccutane before 5years ago and I had no bad reactions to it.
Please please help!
Hi. Topical retinoids can sometimes induce Rosacea-like systems, but Duac gel shouldn't. It is more likely that you are allergic to one of the two active ingredients in Duac (clindamycin or benzoyl peroxide). Benzoyl peroxide is a common allergen. Use a bland cleanser such as Physiological cleanser by La Roche-Posay and consider taking an antihistamine tablet to reduce the redness (available without prescription, always read the label).
The most common topical treatment for rosacea is Metrogel (metronidozole). Be careful using this on acne-prone skin as it can make skin more greasy.
Ask your dermatologist about another course of Roaccutane, 20% of patients need a second course. Wait for your skin to settle down before commencing it though as roaccutane can in itself lead to redness.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.